Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Asymptotic formulas for Toeplitz determinants


Author: Estelle Basor
Journal: Trans. Amer. Math. Soc. 239 (1978), 33-65
MSC: Primary 47B35; Secondary 42A56
DOI: https://doi.org/10.1090/S0002-9947-1978-0493480-X
MathSciNet review: 0493480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The object of this paper is to find an asymptotic formula for determinants of finite dimensional Toeplitz operators generated by a class of functions with singularities. The formula is a generalization of the Strong Szegö Limit Theorem.


References [Enhancements On Off] (What's this?)

    E. W. Barnes, The theory of the G-function, Quart. J. Pure Appl. Math. 31 (1900), 264-313. H. Bateman, Higher transcendental functions, Vol. 1, Bateman Manuscript Project (A. Erdélyi, Editor), McGraw-Hill, New York, 1953. MR 15, 419.
  • A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Tables of integral transforms. Vol. I, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1954. Based, in part, on notes left by Harry Bateman. MR 0061695
  • Ralph Philip Boas Jr., Entire functions, Academic Press Inc., New York, 1954. MR 0068627
  • Herbert Buchholz, The confluent hypergeometric function with special emphasis on its applications, Springer Tracts in Natural Philosophy, Vol. 15, Springer-Verlag New York Inc., New York, 1969. Translated from the German by H. Lichtblau and K. Wetzel. MR 0240343
  • M. E. Fisher and R. E. Hartwig, Toeplitz determinants. Some applications, theorems and conjectures, Adv. Chem. Phys. 15 (1968), 333-353. I. C. Gohberg and M. G. Kreǐn, Introduction to the theory of linear nonselfadjoint operators in Hilbert space; English transl., Transl. Math. Monographs, vol. 18, Amer. Math. Soc., Providence, R. I., 1968. MR 39 #7447.
  • Ulf Grenander and Gabor Szegö, Toeplitz forms and their applications, California Monographs in Mathematical Sciences, University of California Press, Berkeley-Los Angeles, 1958. MR 0094840
  • I. I. Hirschman Jr., On a formula of Kac and Achiezer, J. Math. Mech. 16 (1966), 167–196. MR 0208279, DOI https://doi.org/10.1512/iumj.1967.16.16012
  • I. I. Hirschman Jr., On a theorem of Szegö, Kac, and Baxter, J. Analyse Math. 14 (1965), 225–234. MR 177250, DOI https://doi.org/10.1007/BF02806390
  • I. I. Hirschman Jr., Recent developments in the theory of finite Toeplitz operators, Advances in probability and related topics, Vol. 1, Dekker, New York, 1971, pp. 103–167. MR 0305130
  • A. Lenard, Some remarks on large Toeplitz determinants, Pacific J. Math. 42 (1972), 137–145. MR 331106
  • G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, rev. ed., Providence, R. I., 1959. MR 21 #5029.
  • E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions; Reprint of the fourth (1927) edition. MR 1424469
  • Harold Widom, Asymptotic behavior of block Toeplitz matrices and determinants, Advances in Math. 13 (1974), 284–322. MR 409511, DOI https://doi.org/10.1016/0001-8708%2874%2990072-3
  • Harold Widom, Toeplitz determinants with singular generating functions, Amer. J. Math. 95 (1973), 333–383. MR 331107, DOI https://doi.org/10.2307/2373789

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B35, 42A56

Retrieve articles in all journals with MSC: 47B35, 42A56


Additional Information

Keywords: Asymptotic formula, Toeplitz determinant, singular generating function
Article copyright: © Copyright 1978 American Mathematical Society